Alert archive / Hawaii / High Wind Warnings in 2010
High Wind Warning 3, NWS Honolulu, HI
NWS Honolulu, HI issued this high wind warning at Feb 2, 2010, 6:24 PM HST for Hawaii County, Hawaii. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2010, 6:24 PM HST (04:24 UTC)
- Expired
- Feb 3, 2010, 2:58 AM HST
- In force
- 9 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 4.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1745 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
029 WWHW70 PHFO 030424 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 624 PM HST TUE FEB 2 2010 HIZ028-031600- /O.UPG.PHFO.WI.Y.0013.000000T0000Z-100203T1600Z/ /O.NEW.PHFO.HW.W.0003.100203T0424Z-100203T1600Z/ BIG ISLAND SUMMITS- 624 PM HST TUE FEB 2 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM HST WEDNESDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS ACROSS THE SUMMITS AND UPPER ELEVATIONS OF THE BIG ISLAND HAVE INCREASED...AND WILL BE 45 TO 55 MPH...WITH HIGHER GUSTS...THROUGH MOST OF THE NIGHT. A GRADUAL DECREASE IN WIND SPEEDS IS EXPECTED TOWARD SUNRISE ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN MAKE TRAVEL TO THE SUMMITS DANGEROUS. && $$ BIRCHARD
1 follow-up statement
575 WWHW70 PHFO 031258 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 258 AM HST WED FEB 3 2010 HIZ028-031400- /O.CAN.PHFO.HW.W.0003.000000T0000Z-100203T1600Z/ BIG ISLAND SUMMITS- 258 AM HST WED FEB 3 2010 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH WIND WARNING. THE TROUGH THAT BROUGHT STRONG WINDS TO THE BIG ISLAND SUMMITS HAS MOVED AWAY TO THE NORTHEAST...AND WINDS OVER THE SUMMITS HAVE DIMINISHED. $$ BIRCHARD
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high wind warning went out at Feb 2, 4:48 PM HST, 1 hour 36 minutes earlier.
Area forecast discussion, Feb 2, 4:48 PM HST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 448 PM HST TUE FEB 2 2010 .SYNOPSIS... AN APPROACHING FRONT FROM THE NORTHWEST WILL PRODUCE CLOUDS AND SHOWERS OVER MAUI COUNTY TONIGHT. THE FRONT WILL REACH THE BIG ISLAND EARLY WEDNESDAY...BRINGING A COOL AND DRIER AIR MASS AND FRESH NORTHERLY WINDS BEHIND IT. MORE TYPICAL...THOUGH DRIER...TRADE WINDS WILL RETURN THURSDAY. THE TRADES MAY BE SHORT-LIVED AS WINDS MAY TURN LIGHT SOUTHERLY FRIDAY INTO WEEKEND AHEAD OF ANOTHER WEAK FRONT. && .DISCUSSION... NO BIG CHANGES TO THE OVERALL FORECAST FOR THE AFTERNOON ISSUANCE. THE INCOMING COLD FRONT CONTINUES MOVING ACROSS THE STATE PRECEDED BY AN AREA OF PREFRONTAL MODERATE SHOWERS. SKIES ARE CLEARING OVER OAHU NOW AND WILL CONTINUE INTO THIS EVENING WITH DIMINISHING SHOWER ACTIVITY EXPECTED OVER MAUI TONIGHT. THE FRONT WILL REACH THE BIG ISLAND LATE TONIGHT WITH SHOWERS EXPECTED THROUGH THE FIRST HALF OF THE DAY TOMORROW. WINDS ACROSS THE BIG ISLAND SUMMITS REMAIN SUSTAINED OVER 30 MPH...EVEN SHOWING A SLIGHT INCREASE CLOSER TO 35 TO 40 MPH AS THE TROUGH AXIS NEARS. THE ADVISORY WILL CONTINUE WITH NO CHANGES TO THE 6 AM WED MORNING EXPIRATION TIME. WINDS SHOULD DIMINISH BY THEN AFTER THE TROUGH AXIS PASSES. LONG TERM REASONING REMAINS THE SAME. NORTH PACIFIC FLOW REMAINS ZONAL WITH A SERIES OF WEAK FRONTAL PASSAGES AND INTERMITTENT TRADES. STILL LOOKING ANOTHER WEAK FRONT BRUSHING THE ISLANDS LATE IN THE WEEKEND...THEN AGAIN TOWARDS THE MIDDLE OF THE COMING WEEK. && .PREVIOUS DISCUSSION.../ISSUED 900 AM HST TUE/ COLD FRONT JUST NW OF KAUAI CONTINUES TO MOVE TOWARDS THE STATE AROUND 20 TO 25 MPH. WIDESPREAD PREFRONTAL RAINFALL ALONG WITH A FEW EMBEDDED HEAVIER SHOWERS WILL PERSIST INTO THE AFTERNOON HOURS. THERMODYNAMIC PROFILES FROM 02/12Z REVEAL MOSTLY STABLE MID/UPPER LEVELS WITH THE BULK OF THE WEAK INSTABILITY IN LOWER LEVELS. THIS WILL PROMOTE WARM LAYER ISENTROPICALLY FORCED RAINFALL WITH NO THREAT OF TSTORMS. SHOWER INTENSITY AND COVERAGE WILL DIMINISH FROM W TO E THIS AFTERNOON AND OVERNIGHT AS LARGE SCALE ASCENT WEAKENS AS THE MID/UPPER LEVEL TROUGH AXIS PASSES AND THE SURFACE COLD FRONT ADVANCES ACROSS THE STATE. THIS WILL BE FOLLOWED BY 15 TO 25 MPH NW WINDS AND A SUBSTANTIAL DROP IN RH/DEWPOINTS AS HIGH PRESSURE BUILDS BEHIND THE FRONT. THE FRONT SHOULD BE NEAR OR POSSIBLY JUST SE OF THE BIG ISLAND EARLY WED MORNING GIVING WAY TO A CRISP MOSTLY CLEAR BEAUTIFUL DAY FOR THE ISLANDS. WINDS ACROSS THE BIG ISLAND SUMMITS REMAIN ELEVATED AND MAY INCREASE FURTHER INTO THIS EVENING AS THE TROUGH AXIS PASSES OVER THE AREA. THE WIND ADVISORY WILL CONTINUE THROUGH TOMORROW MORNING AT 6 AM HST. NOT MUCH CHANGE TO THE LONGER TERM THIS MORNING. THE NORTH PACIFIC POLAR JET WILL REMAIN EQUATORWARD SHIFTED AND ZONAL MAINTAINING PROGRESSIVE FLOW AT THE SURFACE. THIS SUGGESTS A CONTINUED MOSTLY DRY PATTERN WITH A SERIES OF WEAK FRONTAL IMPACTS WITH ROUGHLY 3 TO 4 DAY SPACING FOLLOWED BY PERIODS OF VEERING MODERATE TRADE WINDS. TRADES WILL PERSIST WED/THU BEFORE WINDS VEER SE/ESE AND WEAKEN AS ANOTHER WEAK FRONT BRUSHES THE AREA LATE SAT/EARLY SUN. GUIDANCE SUGGESTS THE NEXT FRONT WILL REACH THE AREA INTO THE MIDDLE OF NEXT WEEK...ALTHOUGH TIMING IS OF LOW CERTAINTY. && .MARINE... NW SWELL WILL CONTINUE TO FILL IN ACROSS THE STATE EXCEEDING ADVISORY LEVELS OF 15 FEET THROUGH THE DAY WED. A SMALL CRAFT ADVISORY/SCA HAS BEEN ISSUED WITH THIS PACKAGE FOR SEAS FOR ALL ZONES EXCEPT THE BIG ISLAND SOUTHEAST WATERS. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 6 AM HST FRIDAY FOR NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA. WIND ADVISORY UNTIL 6 AM HST WEDNESDAY FOR BIG ISLAND SUMMITS. SMALL CRAFT ADVISORY UNTIL 6 PM HST THURSDAY FOR KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL- OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS. && DEJESUS
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 3:35 PM HST | Small Craft Advisory | HFO | 60 hr |
Nearby
High Wind Warnings in Hawaii, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.